Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS New York, NY

August 3, 2006Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 3, 2006, 7:09 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2006, 7:09 PM EDT (23:09 UTC)
Expired
Aug 3, 2006, 8:15 PM EDT
In force
66 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 7:25 PM EDTTSTM WND DMGOld Lyme, CTNUMEROUS TREES AND POWER LINES DOWN
Aug 3, 7:45 PM EDTTSTM WND DMGGroton, CTNUMEROUS TREES AND WIRES DOWN. MAJORITY OF GROTON WITHOUT POWER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 032309
SVROKX
CTC011-040015-
/O.NEW.KOKX.SV.W.0113.060803T2309Z-060804T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
709 PM EDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 815 PM EDT...

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHWEST OF CHESTER TO GUILFORD...AND MOVING EAST AT 
  30 MPH. THESE STORMS HAVE HAD A HISTORY OF WIND DAMAGE TO THE WEST.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COLCHESTER BY 720 PM.
  NORTH LYME BY 725 PM.
  SALEM AND OLD LYME BY 730 PM.
  NORWICH BY 745 PM.
  WATERFORD AND GALES FERRY BY 750 PM.
  PRESTON...NEW LONDON AND LEDYARD CENTER BY 755 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4160 7244 4154 7243 4153 7232 4144 7230
      4142 7242 4128 7234 4132 7198 4157 7188

$$

EKSTER
2 follow-up statements
000 
WWUS51 KOKX 032350
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
750 PM EDT THU AUG 3 2006

CTC011-040015-
/O.CON.KOKX.SV.W.0113.000000T0000Z-060804T0015Z/
NEW LONDON CT-
750 PM EDT THU AUG 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN NEW LONDON COUNTY...

AT 748 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORWICH TO GROTON...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POQUONOCK BRIDGE AND LEDYARD CENTER BY 755 PM.
  PRESTON...MYSTIC AND 6 MILES SOUTH OF JEWETT CITY BY 800 PM.
  NORTH STONINGTON BY 810 PM.
  VOLUNTOWN AND PAWCATUCK BY 815 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4164 7221 4129 7220 4130 7182 4163 7180

$$

EKSTER
000 
WWUS51 KOKX 040019
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
819 PM EDT THU AUG 3 2006

CTC011-040029-
/O.EXP.KOKX.SV.W.0113.000000T0000Z-060804T0015Z/
NEW LONDON CT-
819 PM EDT THU AUG 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEW LONDON COUNTY
EXPIRED AT 815 PM EDT...

THE STORM HAS WEAKENED AND MOVED OUT OF THE COUNTY...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4164 7221 4129 7220 4130 7182 4163 7180

$$

EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:37 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 3, 2:37 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
237 PM EDT THU AUG 3 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

.NEAR TERM (THIS EVENING THROUGH FRIDAY)...

AIRMASS HAVE DESTABILIZED RAPIDLY ACROSS THE TRI-STATE AREA AS OF
MID/LATE THURS AFTERNOON OWING TO STRONG HEATING AND RICH BOUNDARY
LAYER MOISTURE. MLCAPES ARE GREATER THAN 2000 J/KG ACROSS MOST OF
THE AREA AND DEEP LAYER SHEAR IS SLOWLY INCREASING WITH THE APPROACH
OF A BROAD SHORT WAVE TROUGH.

CONVECTION IS ORGANIZING ACROSS PA...AND WILL LIKELY CONTINUE
STRENGTHENING AS IT MOVES/DEVELOPS EASTWARD AS IT ENCOUNTERS THE
INSTABILITY AXIS...ARRIVING BY EARLY THIS EVENING ACROSS THE METRO
AREA. CANT EVEN COUNT OUT ADDITIONAL DEVELOPMENT AHEAD OF THIS AREA
OF CONVECTION...INCLUDING ON LOCAL SEA BREEZE BOUNDARIES. WIND
DAMAGE WILL BE THE MAIN THREAT WITH ANY STORMS...PERHAPS EVEN
LOCALLY SIGNIFICANT. LOCALIZED FLOODING WILL BE A THREAT AS WELL.

FRONT SLOWLY SAGS ACROSS THE REGION TONIGHT OR EARLY FRIDAY.
POSSIBILITY EXISTS THAT ANOTHER ROUND OF STORMS COULD OCCUR AFTER
MIDNIGHT INTO EARLY FRIDAY MORNING WITH APPROACH OF LIFT ASSOCIATED
WITH SHORT WAVE AND ITS INTERACTION WITH THE NEARBY FRONT. WILL HAVE
TO WATCH FOR LOCALIZED FLOODING ASSOCIATED WITH THIS POSSIBILITY
OVERNIGHT. RAISED POPS TO LIKELY ALL AREAS...ESPECIALLY AFTER
MIDNIGHT.

ANY PRECIP ENDS BY EARLY FRIDAY AFTERNOON AS FRONT DROPS FURTHER
SOUTH. FORECAST MAX TEMPS FRIDAY QUITE TRICKY AS IT WILL DEPEND ON
HOW LONG CLOUDS/ANY PRECIP HOLDS IN DURING THE FIRST PART OF THE
DAY. FOR NOW WILL TAKE A BLEND OF THE MOS...WHICH PAINTS 80S TO NEAR
90.
&&

.SHORT TERM (FRIDAY NIGHT THROUGH SUNDAY)...

REFRESHING AIRMASS CONTINUES TO MOVE IN FRIDAY NIGHT AND SATURDAY
WITH FAIR DRY WX EXPECTED...ALONG WITH SEASONAL TEMPS AND MUCH LOWER
DEWPOINTS THAN WHAT WEVE SEEN THE LAST SEVERAL DAYS.

KEPT SUNDAY DRY AND SEASONABLE WITH HIGH PRESSURE RIDGING DOMINATING.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...

NO BIG CHANGES TO THIS PART OF THE FORECAST. STAYED VERY CLOSE TO
HPC PROGS. CHANCE OF SHOWERS AND TSTMS MONDAY AND MONDAY NIGHT WITH
POSSIBLE COLD FRONTAL PASSAGE. DRY AND COOLER WEATHER LOOKS LIKE A
GOOD POSSIBILITY THEREAFTER.
&&

.AVIATION...
FRONTAL BOUNDARY ACROSS THE SOUTHERN PORTION OF NEW ENGLAND INTO
UPSTATE NEW YORK...JUST NORTH OF THE PENNSYLVANIA BORDER.
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT WILL  CONTINUE TO
DEVELOP AND/OR MOVE EASTWARD INTO THE TERMINALS LATE THIS AFTERNOON
AND INTO THE EARLY EVENING...21Z TO ABOUT 01Z. A CHANCE OF THE
THUNDERSTORM ACTIVITY AND SCATTERED IN NATURE...SO NOT MENTIONED TO
HARD IN FORECAST. ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF
GUSTY WINDS WITH ISOLATED STORMS APPROACHING SEVERE LIMITS WITH
HEAVY RAIN. MVFR TO BRIEFLY IFR CONDITIONS POSSIBLE IN ANY STORMS.
UNTIL THEN VFR CONDITIONS WITH UNLIMITED CEILINGS AND VISIBILITIES.

FRONT NEARS LATER TONIGHT WITH A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS AND INCLUDED MVFR CONDITIONS WITH THE STORMS. THE
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST UNTIL THE FRONT
SLOWLY PUSHES THROUGH THE AREA TOWARD THE END OF THE 18Z FORECAST
PERIOD...14Z TO 16Z. WINDS GENERALLY WEST TO SOUTHWEST UNTIL FRONTAL
PASSAGE WITH WINDS SHIFTING TO THE NORTHWEST TO NORTH.
&&

.MARINE...
THUNDERSTORM ACTIVITY THROUGH TONIGHT AND AGAIN DURING MONDAY WILL
GENERATE SOME VERY GUSTY WINDS AND HIGHER SEAS AT TIMES...BUT OTHER
THAN THAT WE EXPECT OUR WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE ENTIRE FORECAST PERIOD AS A FAIRLY
WEAK PRESSURE GRADIENT WILL PREVAIL.
&&

.HYDROLOGY...
PRECIPITABLE WATERS AROUND 1.5 TO 2 INCHES AHEAD OF THE FRONT THIS
EVENING INTO TONIGHT SHOULD ALLOW FOR LOCALLY HEAVY RAINFALL IN
STORMS THROUGH TONIGHT. RAINFALL RATES OF 1-2/HR WILL POSE THE MAIN
THREAT FOR LOCALIZED FLOODING IN ANY STORMS THIS EVENING AND TONIGHT.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ005>012 UNTIL 8 PM THURSDAY.
  ...HEAT ADVISORY FOR CTZ011-012 FROM 11 AM THURSDAY TO 8 PM
     THURSDAY.
NJ...EXCESSIVE HEAT WARNING FOR NJZ002>006-011 UNTIL 8 PM THURSDAY.
NY...EXCESSIVE HEAT WARNING FOR NYZ067>081 UNTIL 8 PM THURSDAY.
MARINE...NONE.
&&

PUBLIC...EKSTER
AVN...MET
Hazardous weather outlook, Aug 3, 2:56 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
256 PM EDT THU AUG 3 2006

NYZ069>081-041900-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
256 PM EDT THU AUG 3 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TONIGHT...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH 8 PM TODAY.
HEAT INDICES OF 105 TO 110 ARE EXPECTED INTO THE EARLY EVENING
HOURS. ALSO...AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 1
AM TONIGHT FOR POOR AIR QUALITY. IN ADDITION...SEVERE
THUNDERSTORMS WILL BE POSSIBLE TONIGHT...WITH DAMAGING WINDS
BEING THE MAIN THREAT...ALONG WITH LOCALIZED FLOODING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR SEVERE
THUNDERSTORM REPORTS.

CTZ005>010-NJZ002>006-011-NYZ067-068-041900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-
256 PM EDT THU AUG 3 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

DAY ONE...TONIGHT...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH 8 PM TODAY.
HEAT INDICES OF 105 TO 110 ARE EXPECTED INTO THE EARLY EVENING
HOURS. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE
TONIGHT...WITH DAMAGING WINDS BEING THE MAIN THREAT...ALONG WITH
LOCALIZED FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR SEVERE
THUNDERSTORM REPORTS.

CTZ011-012-041900-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
256 PM EDT THU AUG 3 2006

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

.DAY ONE...TONIGHT...

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM THIS EVENING. HEAT
INDICES OF 100 TO 104 ARE EXPECTED INTO THE EARLY EVENING HOURS. IN
ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...WITH
DAMAGING WINDS BEING THE MAIN THREAT...ALONG WITH LOCALIZED
FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR SEVERE
THUNDERSTORM REPORTS.

ANZ330-335-338-350-353-355-041900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
256 PM EDT THU AUG 3 2006

...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT...

SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...WITH
DAMAGING WINDS OF GREATER THAN 50 KNOTS BEING THE MAIN THREAT. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING FOR SEVERE
THUNDERSTORM REPORTS.

In the hours before

Special weather statement, Aug 3, 3:55 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
355 PM EDT THU AUG 3 2006

NJZ002-NYZ067-069-032100-
ORANGE-ROCKLAND-WESTERN PASSAIC-
355 PM EDT THU AUG 3 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
ORANGE...PASSAIC AND ROCKLAND COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND
MOVING EAST AT 30 MPH.

PEOPLE IN NORTHERN ROCKLAND...NORTHWESTERN PASSAIC AND SOUTHERN
ORANGE COUNTIES...INCLUDING THE CITIES OF WEST MILFORD...RINGWOOD...
SLOATSBURG...SUFFERN...MONSEY...POMONA AND NEW CITY...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

EKSTER
Special weather statement, Aug 3, 4:31 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
431 PM EDT THU AUG 3 2006

CTZ008-032130-
NORTHERN NEW LONDON-
431 PM EDT THU AUG 3 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NEW
LONDON COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEBRON...OR 6 MILES NORTH OF
COLCHESTER...AND MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR NORWICH BY 500 PM.
  NEAR PRESTON BY 510 PM.

PEOPLE IN NORTHERN NEW LONDON COUNTY...INCLUDING THE CITIES OF
LEBANON...NORWICH AND PRESTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Aug 3, 4:46 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
446 PM EDT THU AUG 3 2006

NYZ070-032145-
NORTHERN WESTCHESTER-
446 PM EDT THU AUG 3 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
WESTCHESTER COUNTY...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUFFERN TO MOUNT
KISCO...AND MOVING EAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR BEDFORD BY 505 PM.
  NEAR MOUNT KISCO BY 545 PM.

PEOPLE IN NORTHERN WESTCHESTER COUNTY...INCLUDING THE CITIES OF
OSSINING...NORTH TARRYTOWN...HAWTHORNE...BEDFORD AND MOUNT KISCO...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS.

MLE
Special weather statement, Aug 3, 5:16 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
516 PM EDT THU AUG 3 2006

CTZ005-032215-
NORTHERN FAIRFIELD-
516 PM EDT THU AUG 3 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR DANBURY BY 530 PM.
  NEAR BETHEL BY 540 PM.
  NEAR NEWTOWN BY 550 PM.

PEOPLE IN NORTHERN FAIRFIELD COUNTY...INCLUDING THE CITIES OF
DANBURY...BETHEL AND NEWTOWN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

EKSTER
Special weather statement, Aug 3, 6:00 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
600 PM EDT THU AUG 3 2006

CTZ006-032300-
NORTHERN NEW HAVEN-
600 PM EDT THU AUG 3 2006

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWTOWN...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR SEYMOUR BY 625 PM.
  NEAR HAMDEN BY 640 PM.
  NEAR NORTH HAVEN BY 645 PM.

PEOPLE IN NORTHERN NEW HAVEN COUNTY...INCLUDING THE CITIES OF
SEYMOUR...HAMDEN AND NORTH HAVEN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:27 AM EDTHeat AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region15 hr
Aug 3, 5:38 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region67 min
Aug 3, 6:20 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region55 min
Aug 3, 6:46 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region59 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.